Hail, Cherokee
- When
- March 1, 2:56 AM CST
- Where
- Cherokee County, 1.49 mi SSW of Stippville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.200, -94.840
Upper level disturbance produced several severe hail storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Upper level disturbance produced several severe hail storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 1, 2:30 AM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 AM CDT TUE MAR 1 2007 .DISCUSSION... FORECAST CHALLENGES CONTINUE TO MAINLY REVOLVE AROUND THE POSSIBILITY OF EXCESSIVE RAINFALL AMOUNTS OVER THE NEXT 2-3 DAYS. AN UNUSUAL UPPER PATTERN REMAINS ON TAP FOR THE SOUTHERN PLAINS INTO THE MID AND LOWER MS VLY OVER THE NEXT 72 HRS. UPPER LOW MOVING INTO WESTERN OK WILL INCREASINGLY AFFECT THE AREA WEATHER TODAY AS IT CONTINUES TO SHIFT EAST. MOISTURE ADVECTION COMMENCED OVER THE WESTERN CWFA TODAY AS EXPECTED. THE 00Z KSGF SOUNDING...WHILE NOT OVERLY IMPRESSIVE MOISTUREWISE...DID SHOW CONSIDERABLE MOISTURE ADVECTION BELOW 600MB ON MONDAY..AND EXPECT THAT TREND TO CONTINUE. A COUPLE OF AREAS OF WEAK CONVECTION ROTATING AROUND THE UPPER LOW HAVE FLIRTED WITH OUR WESTERN COUNTIES SINCE LATE YESTERDAY AFTERNOON. EXPECT THAT SPOKES OF CONVECTION SHOULD ROTATE AROUND THE UPPER LOW...AND RAIN CHANCES SHOULD INCREASE AS WEAK UPPER LEVEL DIFFLUENCE SPREADS INTO THE WESTERN PORTIONS OF THE FORECAST AREA TODAY. WHILE CLOUD COVER WILL BE MORE ABUNDANT...CANT RULE OUT THE POSSIBILITY OF DIURNAL INSTABILITY TO HELP INCREASE RAIN COVERAGE AT TIMES OVER THE NEXT 2-3 DAYS. PRECIPITABLE WATER (PWATS) VALUES ARE PROGGED TO INCREASE TO AROUND 1.5-1.6 INCHES TODAY. GIVEN THE WEAK FLOW ALOFT AND THE POTENTIAL FOR RAINFALL EFFICIENT CONVECTION...THE POTENTIAL FOR HEAVY RAIN STILL EXISTS. ONE POTENTIALLY BIG PROBLEM WITH THE FORECAST: THE ONLY FEATURE THAT REALLY HAS THE POTENTIAL TO FOCUS CONVECTION/RAINFALL IS A COLD FRONT THAT EXTENDS FROM WESTERN IA TO NW KS. THE WRF PROGS THIS FRONT...OR AT LEAST THE PREFRONTAL TROUGH...TO MAKE IT TO NEAR OR JUST NORTH OF I-44 BY WED MORNING. I WOULD REALLY LIKE TO SEE STRONGER SYNOPTIC SCALE FEATURES WHERE I CAN HANG MY METEOROLOGICAL HAT. IN GENERAL...BASED ON UPPER DIFFLUENCE AND WHAT LOOKS TO BE A VERY MOIST ATMOSPHERE...HAVE THE HIGHEST RAIN CHANCES AND QPF OVER WESTERN MO INITIALLY TODAY AND TONIGHT THEN OVER MID MISSOURI WED AND WED NIGHT AS THE UPPER LOW SHIFTS EAST INTO SOUTHWEST MO. ANOTHER SHORTWAVE OFF THE SOUTHERN CA COAST WILL MOVE EAST THROUGH THE SW U.S. INTO NORTHERN TX/SOUTHERN OK BY THU MORNING...THEN LIFT NORTHEAST IN RESPONSE TO A MUCH STRONGER SYSTEM MOVING INTO THE WEST COAST. SO WE WILL A CONTINUATION OF AN UNUSUALLY MILD AND MOIST ATMOSPHERE. FINALLY RAIN CHANCES SHOULD DECREASE AS THE UPPER SHEAR AXIS MOVES JUST EAST OF THE REGION FRIDAY NIGHT. ALL-IN-ALL...WHILE WE HAVE HIGH RAIN CHANCES FOR ALMOST EVERY FORECAST PERIOD THROUGH FRIDAY...THE LACK OF ANY STRONG FOCUSING MECHANISM MAKES IT HARD TO PIN DOWN WHERE THE HEAVIEST RAINFALL MAY OCCUR...SINCE MESOSCALE PROCESSES WILL PLAY A BIG PART. FOR NOW...IN CONCERT WITH ICT/TUL HAVE RAISED A FLOOD WATCH FOR THE WESTERN PORTION OF THE CWA FOR LATE TODAY THROUGH WEDNESDAY WHERE HEAVIER RAINS HAVE RECENTLY FALLEN. FOR LATER PERIODS...A HIGHLY AMPLIFIED BLOCKING PATTERN IS STILL DEPICTED BY BOTH THE 00Z GFS AND ECMWF FOR THIS WEEKEND INTO EARLY NEXT WEEK. THE LATEST RUNS BACK UP THE 12Z RUNS FROM YESTERDAY IN CLOSING OFF A 500MB LOW OVER THE CENTRAL/SOUTHERN ROCKIES INTO EARLY NEXT WEEK KEEPING ORGANIZED CONVECTION CONFINED TO THE FRONT RANGE/HIGH PLAINS AREA. FLY IN THE OINTMENT FOR THIS TIME PERIOD FOR US MAY BE ANY WEAK UPPER SHEAR AXIS THAT REMAINS TRAPPED UNDERNEATH THE MEAN UPPER RIDGE. CANT RULE OUT SOME DIURNAL PULSE TYPE CONVECTION IN LATER PERIODS...WITH THE GFS DEPICTING THIS OVER OUR EASTERN CWFA. DAYSHIFT MAY NEED TO LOOK AT THIS LATER. ANOMALOUSLY HIGH 500MB HEIGHTS EARLY NEXT WEEK SHOULD LEAD TO A WARM AND CONTINUED SUMMER LIKE PATTERN WITH WEAK FLOW ALOFT UNTIL THE WESTERN TROUGH KICKS NORTHEAST AT SOME POINT. DSA && .AVIATION... FOR THE 0600 UTC KSGF/KJLN TAFS...A SLOWLY APPROACHING UPPER LEVEL LOW WILL BRING AN INCREASE IN CLOUDS AND DEVELOPING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY EVENING. A FEW SHOWERS MAY CLIP THE KJLN AIRSPACE LATE TONIGHT...BUT VFR CONDITIONS ARE EXPECTED TO PREVAIL INTO TUESDAY MORNING. MORE WIDESPREAD SHOWERS AND STORMS ARE EXPECTED TUESDAY AFTERNOON AND EVENING WITH MVFR CEILINGS PREVAILING ALONG WITH SCATTERED MVFR VISIBILITIES. WINDS WILL REMAIN LIGHT THROUGH TUESDAY EVENING. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO....FLOOD WATCH FROM 21Z TODAY THROUGH 00Z THURSDAY FOR COUNTIES ALONG AND WEST OF SCHELL CITY TO CASSVILLE LINE. KS...FLOOD WATCH FROM 21Z TODAY THROUGH 00Z THURSDAY FOR BOURBON...CRAWFORD AND CHEROKEE COUNTIES. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 959 PM CST WED FEB 28 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020400- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 959 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING: HAIL UP TO THE SIZE OF GOLF BALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS WILL BE POSSIBLE WEST OF A LINE FROM JOPLIN TO OSCEOLA THROUGH THE OVERNIGHT HOURS. THE STORMS WILL SPREAD EAST TO HIGHWAY 65...OR FROM THE LAKE OF THE OZARKS TO BRANSON LINE FROM AROUND 3 AM THROUGH THE PREDAWN HOURS...AND FROM ROLLA TO WEST PLAINS DURING THE PREDAWN HOURS. DISCUSSION: A STRONG UPPER LEVEL JET STREAM WILL STREAK ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY REGION TONIGHT AS A POTENT STORM SYSTEM PUSHES INTO THE PLAINS. A CAPPING INVERSION IN PLACE ACROSS THE REGION WILL GRADUALLY WEAKEN TONIGHT WHILE MOISTURE LEVELS INCREASE. INSTABILITY AND WIND SHEAR WILL INCREASE TONIGHT AND WILL AID SEVERE STORM DEVELOPMENT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IF THE CAPPING INVERSION CAN BE ERODED AND STORMS BECOME SURFACE BASED. THUNDERSTORMS WILL INITIALLY AFFECT AREAS NORTHWEST OF A JOPLIN TO OSCEOLA LINE THIS EVENING. THE STORMS WILL EXPAND IN COVERAGE AND SPREAD EAST OVERNIGHT INTO THE MISSOURI OZARKS. DUE TO THE TIME OF NIGHT AND THAT THE STORMS WILL BE MOVING VERY QUICKLY...THE THREAT OF TORNADOES IS OF PARTICULAR CONCERN. RESIDENTS SHOULD CLOSELY MONITOR NOAA WEATHER RADIO OR HAVE OTHER MEANS OF MONITORING THESE POTENTIALLY DANGEROUS WEATHER CONDITIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE STORMS WILL BE ONGOING THURSDAY MORNING ACROSS THE EASTERN MISSOURI OZARKS BUT SHOULD PUSH EAST OF THE AREA BY MIDDAY. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL AGAIN BE POSSIBLE DURING THE MORNING HOURS THURSDAY OVER THE EASTERN MISSOURI OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 138 AM CST THU MAR 1 2007 KSC011-MOC015-039-085-141-185-217-011400- /O.CAN.KSGF.TO.A.0038.000000T0000Z-070301T0900Z/ /O.NEW.KSGF.TO.A.0041.070301T0733Z-070301T1400Z/ THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 41 UNTIL 8 AM CST THIS MORNING WHICH REPLACES A PORTION OF TORNADO WATCH 38. THE NEW WATCH IS VALID FOR THE FOLLOWING AREAS IN KANSAS THE NEW WATCH INCLUDES 1 COUNTY IN SOUTHEAST KANSAS BOURBON IN MISSOURI THE NEW WATCH INCLUDES 6 COUNTIES IN CENTRAL MISSOURI BENTON HICKORY MORGAN ST. CLAIR IN SOUTHWEST MISSOURI CEDAR VERNON THIS INCLUDES THE CITIES OF...APPLETON CITY...COLE CAMP... EL DORADO SPRINGS...FORT SCOTT...HERMITAGE...NEVADA...OSCEOLA... STOCKTON...VERSAILLES AND WARSAW. KSC021-037-MOC009-011-029-043-057-059-077-097-105-109-119-145-167- 209-213-225-011400- /O.NEW.KSGF.TO.A.0041.070301T0733Z-070301T1400Z/ THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 41 IN EFFECT UNTIL 8 AM CST THIS MORNING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST KANSAS CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 16 COUNTIES IN CENTRAL MISSOURI CAMDEN IN SOUTHWEST MISSOURI BARRY BARTON CHRISTIAN DADE DALLAS GREENE JASPER LACLEDE LAWRENCE MCDONALD NEWTON POLK STONE TANEY WEBSTER THIS INCLUDES THE CITIES OF...ANDERSON...AURORA... BAXTER SPRINGS...BOLIVAR...BRANSON...BUFFALO...CAMDENTON... CARTHAGE...CASSVILLE...COLUMBUS...FORSYTH...GALENA...GREENFIELD... JOPLIN...KIMBERLING CITY...LAMAR...LEBANON...MARSHFIELD... MONETT...MOUNT VERNON...NEOSHO...NIXA...OSAGE BEACH...OZARK... PINEVILLE...PITTSBURG...REPUBLIC...ROGERSVILLE AND SPRINGFIELD. WISE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 AM CST THU MAR 1 2007 KSZ101-MOZ077-088-010915- BARTON-CHEROKEE-JASPER- 229 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR BARTON...NORTHEAST CHEROKEE AND JASPER COUNTIES UNTIL 315 AM CST... AT 225 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WEIR...AND MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE... NEAR LAMAR BY 300 AM CST. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 AM CST THU MAR 1 2007 MOZ055-010915- BENTON- 233 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 315 AM CST... AT 230 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF CALHOUN...OR 11 MILES NORTHWEST OF WARSAW...AND MOVING NORTHEAST AT 60 MPH. THIS STORM WILL BE... 5 MILES NORTHWEST OF LINCOLN BY 240 AM CST. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 251 AM CST THU MAR 1 2007 MOZ093-010915- NEWTON- 251 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 315 AM CST... AT 244 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SENECA...OR 10 MILES SOUTHWEST OF NEOSHO...AND MOVING NORTHEAST AT 60 MPH. THIS STORM WILL BE... NEAR DIAMOND BY 300 AM CST. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. FOSTER
The Springfield radar (KSGF), 128 km away, was scanning. The volume nearest the first event began at 08:55 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20807, 20808.